Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 46, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 5, 2022, 1:42 PM CDT for Rusk County, Texas. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2022, 1:42 PM CDT (18:42 UTC)
- Expired
- May 5, 2022, 2:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Rusk County, TX
The radar
The Shreveport radar (KSHV), 81 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 1:45 PM CDT | TORNADO | 4 Ene Henderson, TX | *** 1 INJ *** TORNADO DEVELOPED JUST WEST OF COUNTY ROAD 222 ON THE EAST SIDE OF HENDERSON AND CONTINUED NORTHEAST FOR ABOUT 8 MILES, UPROOTING AND SNAPPING THOUSANDS OF TREES AND CAUSING DAMAGE TO SOME STRUCTURES. THE TORNADO WAS AT ITS WIDEST AND STRONGEST C |
| May 5, 1:52 PM CDT | TORNADO | 6 Ene Henderson, TX | DAMAGE REPORTED ALONG FM-1251 AND CR-262 NE OF HENDERSON, INJURIES UNKNOWN AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 10:13 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
008
WFUS54 KSHV 051842
TORSHV
TXC401-051915-
/O.NEW.KSHV.TO.W.0046.220505T1842Z-220505T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
142 PM CDT Thu May 5 2022
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Central Rusk County in northeastern Texas...
* Until 215 PM CDT.
* At 142 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Henderson, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Rusk County, including the following locations... Church
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3227 9460 3220 9458 3216 9458 3213 9477
3217 9479
TIME...MOT...LOC 1842Z 238DEG 23KT 3216 9476
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
133 follow-up statements
770
WWUS54 KSHV 051848
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
148 PM CDT Thu May 5 2022
TXC401-051915-
/O.CON.KSHV.TO.W.0046.000000T0000Z-220505T1915Z/
Rusk TX-
148 PM CDT Thu May 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR CENTRAL
RUSK COUNTY...
At 148 PM CDT, a confirmed tornado was located near Henderson, moving
northeast at 30 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Church Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3227 9460 3220 9458 3216 9458 3215 9474
3219 9476
TIME...MOT...LOC 1848Z 236DEG 24KT 3219 9471
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
13212
WWUS54 KSHV 051853
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
153 PM CDT Thu May 5 2022
TXC401-051915-
/O.CON.KSHV.TO.W.0046.000000T0000Z-220505T1915Z/
Rusk TX-
153 PM CDT Thu May 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR EAST
CENTRAL RUSK COUNTY...
At 153 PM CDT, a confirmed large and extremely dangerous tornado was
located 7 miles northeast of Henderson, moving northeast at 25 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Church Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3227 9460 3220 9458 3216 9458 3217 9470
3221 9472
TIME...MOT...LOC 1853Z 237DEG 21KT 3220 9469
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN
$$
13927
WWUS54 KSHV 051905
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
205 PM CDT Thu May 5 2022
TXC401-051915-
/O.CON.KSHV.TO.W.0046.000000T0000Z-220505T1915Z/
Rusk TX-
205 PM CDT Thu May 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR EAST
CENTRAL RUSK COUNTY...
At 205 PM CDT, a confirmed tornado was located southwest of Tatum,
or 13 miles northeast of Henderson, moving east northeast at 30 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Rusk County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3227 9460 3220 9458 3219 9463 3224 9465
TIME...MOT...LOC 1905Z 241DEG 26KT 3224 9458
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 5, 1:24 PM CDT, 18 minutes earlier.
Area forecast discussion, May 5, 1:24 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 124 PM CDT Thu May 5 2022 .AVIATION... For the 05/18z TAFs...A mix bag of flight conditions, as storms have developed across portions of East Texas. Look for mention of showers and thunderstorms for most terminals for the remainder of the afternoon, with hail and severe wind possible. Convection should move out of the region by 06/03z, with clearing cigs afterwards through the end of the TAF period. Winds will become westerly in wake of the convection, as a frontal boundary moves across the region. /20/ && .PREV DISCUSSION... /issued 1229 PM CDT Thu May 5 2022/ UPDATE... Tornado Watch 181 along with a Flash Flood Watch across portions of SW Arkansas was added during this update. Otherwise, the remainder of the forecast remains on track. Showers and thunderstorms continue to develop across portions of East Texas, extreme SE Oklahoma, an adjacent SW Arkansas this morning. Look for these storms to develop into a strong linear line, with all modes of severe weather possible as the line of storms push eastward today. && PREV DISCUSSION... /issued 334 AM CDT Thu May 5 2022/ SHORT TERM.../Today through Friday/ Good morning and Happy Cinco de Mayo! The forecast for today is nacho average forecast for the 5th of May so let's get into the details. Surface analysis from early this morning is showing a surface low centered over the southern Texas Panhandle with a stationary front extending through southern Oklahoma into southern Arkansas and eastward into northern Mississippi. A dryline extends southward from the surface low through west Texas into Big Bend Country. A cold front also drapes southwest from the surface low into southeast New Mexico. Looking aloft, an upper-level low is centered over southeast and east central Colorado. This upper- level low is expected to track into eastern Kansas this morning and eventually into Ozarks by Friday morning. The aforementioned surface low will shift northeastward towards the Mississippi Valley through the day. The cold front will trail behind the surface low through Oklahoma and central Texas through the day today. This will be the feature that will bring a strong line of thunderstorms through our area today. We are seeing a large amount of convection on national mosaic radar imagery this morning from central Oklahoma eastward into western Arkansas. There was some uncertainty to whether or not the storms this morning would persist or intensify through the morning, but it appears they are doing a good job at persisting. Regardless of what happens with this early morning convection, we should see a line of organized convection develop late this morning/early this afternoon from central Texas into southwest Arkansas as the cold front begins to push into the region. MLCAPE around 2000 J/kg and around 45 kts of effective shear across the region should support this line of thunderstorms this afternoon. Most of the convection is expected to be focused along the frontal boundary which will mainly bring a threat of damaging wind gusts. That being said, there does remain some potential for embedded supercells within the line or even out ahead of the line that could bring a threat for hail and a few tornadoes. This line should begin to develop late this morning across our far northern zones. Expecting it to reach the heart of our forecast area generally from Tyler, TX to Shreveport, LA to El Dorado, AR by early this afternoon before continuing to track to the southeast through the remainder of the day and into the early overnight hours. In addition to the threat for damaging winds and embedded tornadoes and isolated hail events, moderate to heavy rainfall rates on the east side of this low pressure where the moisture axis is located will increase the threat for isolated flash flooding to occur. Debated back and forth this morning with issuing a Flash Flood Watch, however, after some collaboration with our neighbors we have decided to hold off at this point. Total QPF amounts will range from around 1-4 inches across most of the area with the higher amounts expected northwest of a line from near Tyler, TX to the Texarkana area. Model guidance suggests that there will be one or two areas of maximum rainfall across this area but the exact location of this maxima could vary, which is part of why we decided to hold off on a watch. Followed NBM guidance for temperatures for today and Friday as I felt the incoming severe weather threat needed more of my attention this morning. Afternoon highs will range from the mid to upper 70s across our northern zones, generally along and north of I-30 while the remainder of the area will be in the 80s. Overnight lows will range from the lower 50s across our northern zones to the mid 60s across our southern zones. Friday will see temperatures in the 80s across the region. /33/ LONG TERM.../Friday Night through Wednesday Night/ A stationary bndry will remain in place across portions of E TX/N LA Friday night, with this bndry possibly being nudged a bit father S overnight in response to weak sfc ridging that will build S from the Midwest/Ozarks region. This will result in the last cool, comfortable morning through the long term period, and possibly for the remainder of the spring for that matter, before a drastic pattern change takes place this weekend through much of next week. The progs continue to advertise that subtle ridging aloft will build into the Cntrl/Srn Plains Saturday, before expanding NE through the MS Valley/Great Lakes Region into much of Ontario/Quebec. This ridge axis is progged to amplify further to near 591 decameters from S TX NE through the MS Valley/Great Lakes Region through midweek next week, with the blocking pattern becoming established as the closed low (which will bring the severe convection to much of our region today) meanders over the Wrn Atlantic, and longwave troughing develops and persists across the Great Basin and Intermountain West. Thus, the first 90 degree temps are expected over much of the region Saturday as the stationary front begins to work its way back N as a warm front, before increasing subsidence beneath the expanding ridge late this weekend results in much above normal and in some cases, near record high temps over the region Mother's Day Sunday through much of next week. In fact, the NBM continues to trend with temps hotter than Hades across much of E TX/N LA, with temps in the upper 90s and thus setting numerous records. Given the moist soil conditions in wake of above normal rains that have been observed across the region in the last 60+ days, have continue to shave off these temps some 1-4 degrees especially over E TX/N LA, although temps will rival records for much of next week. Should also see bouts of morning low stratus, before these mix out into a sct cu field each day, with Srly low level winds strong enough to keep the air mixed and thus a bit cooler than the hotter NBM. Strong subsidence beneath the ridge will also maintain dry conditions throughout the entire long term period, before the synoptic pattern tries to break down to some extent as the Wrn Atlantic closed low retrogrades W late next week into the SE CONUS. Fortunately, adequate mixing of the slightly drier air above the bndry lyr each day should result in heat indices remaining at or below 100 degrees late this weekend through next week, and thus, no heat headlines are anticipated attm. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 62 86 62 91 / 50 0 10 0 MLU 64 85 60 88 / 70 0 0 0 DEQ 54 81 54 86 / 30 0 0 0 TXK 59 81 57 88 / 40 0 0 0 ELD 59 82 56 89 / 50 0 0 0 TYR 59 84 64 91 / 40 0 0 0 GGG 59 84 63 91 / 40 0 0 0 LFK 64 89 66 93 / 60 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...Flood Watch until 7 PM CDT this evening for ARZ050-051-059>061. LA...None. OK...Flood Watch until 7 PM CDT this evening for OKZ077. TX...None. && 20
Hazardous weather outlook, May 5, 12:02 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1202 PM CDT Thu May 5 2022 ARZ070>073-LAZ001>006-010>012-017-TXZ108>112-124>126-136>138-149>153- 165>167-061715- Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Sabine-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1202 PM CDT Thu May 5 2022 ...TORNADO WATCH 181 IN EFFECT UNTIL 6 PM CDT THIS EVENING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. A Tornado Watch is in effect through 6 PM this evening. Locally heavy rainfall, damaging winds, large a hail, and isolated tornadoes will be possible with some storms. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will be needed today and tonight. ARZ059>061-TXZ097-061715- Little River-Hempstead-Nevada-Bowie- 1202 PM CDT Thu May 5 2022 ...FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...TORNADO WATCH 181 IN EFFECT UNTIL 6 PM CDT THIS EVENING... This Hazardous Weather Outlook is for southwest Arkansas and northeast Texas. .DAY ONE...This afternoon and tonight. A Tornado Watch is in effect through 6 PM this evening. Damaging winds, large a hail, and isolated tornadoes will be possible with some storms. Additionally, rainfall rates of up to 3 inches per hour could produce flash flooding with some storms. Therefore, a Flood Watch is in effect through 7 PM this evening. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will be needed today and tonight. LAZ013-014-018>022-TXZ096-061715- Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-La Salle-Red River- 1202 PM CDT Thu May 5 2022 This Hazardous Weather Outlook is for north central Louisiana, northwest Louisiana and northeast Texas. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will increase in coverage through this afternoon into the early evening hours. Some storms could become severe with locally heavy rainfall, damaging winds, large hail, and isolated tornadoes possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will likely be needed today or tonight. ARZ050-051-OKZ077-061715- Sevier-Howard-McCurtain- 1202 PM CDT Thu May 5 2022 ...FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for southwest Arkansas and southeast Oklahoma. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will persist through much of the afternoon into the early evening hours. Rainfall rates of up to 3 inches per hour could produce flash flooding with some storms. Therefore, a Flood Watch is in effect through 7 PM this evening. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will likely be needed today or tonight.
In the hours before
Special weather statement, May 5, 10:40 AM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1040 AM CDT Thu May 5 2022
TXZ136-051615-
Smith TX-
1040 AM CDT Thu May 5 2022
...A strong thunderstorm will impact portions of central Smith County
through 1115 AM CDT...
At 1039 AM CDT, Doppler radar was tracking a strong thunderstorm over
Chandler, or 8 miles west of Tyler, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tyler, Lindale, Noonday, New Chapel Hill and Red Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 600 PM CDT for northeastern
Texas.
&&
LAT...LON 3258 9532 3234 9504 3217 9545 3219 9547
3221 9547 3223 9549 3225 9547 3226 9547
3230 9545 3231 9546 3236 9545 3237 9546
3237 9547 3240 9550
TIME...MOT...LOC 1539Z 233DEG 33KT 3230 9545
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
05Special weather statement, May 5, 11:23 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1123 AM CDT Thu May 5 2022
TXZ110-124-125-051700-
Upshur TX-Camp TX-Wood TX-
1123 AM CDT Thu May 5 2022
...A strong thunderstorm will impact portions of east central Wood,
western Upshur and southwestern Camp Counties through NOON CDT...
At 1123 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rosewood, or 8 miles southwest of Gilmer, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gilmer, Leesburg, Rosewood, Midway, Lafayette, Bettie, Grice and
Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CDT for northeastern
Texas.
&&
LAT...LON 3257 9502 3264 9521 3300 9508 3288 9479
TIME...MOT...LOC 1623Z 205DEG 24KT 3268 9508
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
05Special weather statement, May 5, 11:42 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Shreveport LA
1142 AM CDT Thu May 5 2022
TXZ124-125-136-051715-
Upshur TX-Smith TX-Wood TX-
1142 AM CDT Thu May 5 2022
...A strong thunderstorm will impact portions of northeastern Smith,
southeastern Wood and southwestern Upshur Counties through 1215 PM
CDT...
At 1142 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Hawkins, or 11 miles north of Tyler, moving northeast
at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gladewater, Big Sandy, Hawkins, Winona and Red Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CDT for northeastern
Texas.
&&
LAT...LON 3273 9511 3255 9495 3242 9525 3251 9534
TIME...MOT...LOC 1642Z 230DEG 24KT 3248 9525
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
13Special weather statement, May 5, 11:55 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1155 AM CDT Thu May 5 2022
TXZ124-136-051730-
Smith TX-Wood TX-
1155 AM CDT Thu May 5 2022
...A strong thunderstorm will impact portions of northwestern Smith
and southern Wood Counties through 1230 PM CDT...
At 1155 AM CDT, Doppler radar was tracking a strong thunderstorm near
Van, or 13 miles southwest of Mineola, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mineola, Lindale, Quitman, Hawkins, Hoard, Hainesville and Carroll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CDT for northeastern
Texas.
&&
LAT...LON 3263 9559 3280 9543 3260 9520 3243 9553
3245 9555 3246 9557 3248 9559
TIME...MOT...LOC 1655Z 224DEG 40KT 3250 9559
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
13Local storm report, May 5, 1:07 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM HAIL AVINGER 32.90N 94.56W
05/05/2022 M1.00 INCH CASS TX PUBLIC
QUARTER SIZE HAIL.
&&
25Local storm report, May 5, 1:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
124 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM TSTM WND DMG AVINGER 32.90N 94.56W
05/05/2022 CASS TX PUBLIC
EXXON IN AVINGER HAS ROOF DAMAGE, PART
MISSING.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 10:05 AM CDT | Special Weather Statement | SHV | Smith | 40 min |
| May 5, 10:40 AM CDT | Special Weather Statement | SHV | Smith | 35 min |
| May 5, 11:23 AM CDT | Special Weather Statement | SHV | Upshur | 37 min |
| May 5, 11:42 AM CDT | Special Weather Statement | SHV | Smith | 33 min |
| May 5, 11:55 AM CDT | Special Weather Statement | SHV | Wood | 35 min |
| May 5, 12:16 PM CDT | Flash Flood Warning | SHV | Bowie | 3 hr |
| May 5, 12:25 PM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 22 hr |
| May 5, 12:25 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Upshur | 35 min |
| May 5, 12:27 PM CDT | Areal Flood Advisory | SHV | Smith, Upshur, Wood | 3 hr |
| May 5, 12:29 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith, Upshur, Wood | 46 min |
| May 5, 12:47 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Gregg, Harrison, Marion | 43 min |
| May 5, 1:10 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Harrison, Panola, Rusk, Shelby | 50 min |
| May 5, 1:18 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 42 min |
| May 5, 1:48 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 57 min |
| May 5, 2:01 PM CDT | Tornado Warning | SHV | Panola, Rusk | 29 min |
| May 5, 2:14 PM CDT | Flash Flood Warning | SHV | Smith, Upshur, Wood | 3 hr |
| May 5, 2:26 PM CDT | Tornado Warning | SHV | Panola | 20 min |
| May 5, 2:28 PM CDT | Tornado Warning | SHV | Panola, Rusk | 19 min |
| May 5, 2:58 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 47 min |
| May 5, 2:59 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 45 min |
| May 5, 3:02 PM CDT | Flash Flood Warning | SHV | Cherokee, Gregg, Panola, Rusk, Smith | 3 hr |
| May 5, 3:04 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 41 min |
| May 5, 3:07 PM CDT | Tornado Warning | SHV | Panola | 23 min |
| May 5, 3:43 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 47 min |
| May 5, 3:49 PM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches, Shelby | 41 min |
| May 5, 4:07 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 23 min |
| May 5, 4:29 PM CDT | Special Weather Statement | SHV | Angelina, Sabine, San Augustine | 61 min |
| May 5, 5:19 PM CDT | Special Weather Statement | SHV | Sabine | 56 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.